MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED
Model Number 101036453
Health Effect - Clinical Codes Pain (1994); Unspecified Tissue Injury (4559)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service verified correct breast shield fit with the customer and sent out 27mm and 30mm breast shields for customer to try.In follow up with a complaint handler on 03/25/2021, the customer indicated she was still experiencing sores with the new larger sized breast shields and was having trouble expressing with the pump in style breast pump.The case was assigned to a medela clinician for follow up, who emailed the customer and after obtaining proof of purchase arranged for a replacement pump to be sent.Return of her original pump was requested for testing/evaluation.Subsequently on (b)(6) 2021, the clinician was able to speak with the customer by phone and she indicated the replacement pump was working well for her and her nipple sores were healing after using prescribed apno cream and coconut oil.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On (b)(6) 2021 the customer alleged to medela llc that her pump in style breast pump was causing pain and she had sores at the base of her nipples.She additionally alleged that she had already tried smaller breast shields and her doctor had confirmed the pain was caused by the pump and not the baby.

Brand Name
PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key11821405
Report Number1419937-2021-00038
Device Sequence Number1061123
Product Code HGX
UDI-Device Identifier00020451364537
UDI-Public020451364537
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101036453
Device Catalogue Number101036453
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1